Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 22, NWS Key West, FL

April 12, 2013

NWS Key West, FL issued this small craft advisory at Apr 12, 2013, 1:16 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2013, 1:16 AM EDT (05:16 UTC)
Expired
Apr 12, 2013, 4:24 AM EDT
In force
3 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WHUS72 KKEY 120516
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
116 AM EDT FRI APR 12 2013

GMZ031>035-042>044-052>055-072>075-120900-
/O.NEW.KKEY.SC.Y.0022.130412T0516Z-130412T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
116 AM EDT FRI APR 12 2013

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR FLORIDA BAY...THE EXTREME SOUTHEASTERN GULF OF
MEXICO...HAWK CHANNEL...AND THE STRAITS OF FLORIDA FROM OCEAN REEF
THROUGH DRY TORTUGAS.

* WINDS AND WAVES...FRESH TO STRONG SOUTHEAST TO SOUTH BREEZES
  SUSTAINED NEAR 20 KNOTS WITH FREQUENT GUSTS OF 23 TO 28 KNOTS WILL
  PREVAIL ACROSS FLORIDA KEYS COASTAL WATERS OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER
1 follow-up statement
287 
WHUS72 KKEY 120824
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
424 AM EDT FRI APR 12 2013

GMZ031>035-042>044-052>055-072>075-120930-
/O.CAN.KKEY.SC.Y.0022.000000T0000Z-130412T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
424 AM EDT FRI APR 12 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

KASPER

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 10:30 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 11, 10:30 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1030 PM EDT THU APR 11 2013

.DISCUSSION...
.CURRENTLY...
KBYX DETECTS SCATTERED SHOWERS THROUGHOUT THE FORECAST AREA. SKIES
OVER THE ISLAND CHAIN ARE MOSTLY CLOUDY. WINDS OVER LAND ARE
SOUTHEAST NEAR 15 MPH. C-MAN WINDS...ON AVERAGE...ARE SOUTHEAST TO
SOUTH AT 15 TO 20 KNOTS. TEMPERATURES ARE NEAR 80 DEGREES.

.SHORT TERM (OVERNIGHT)...
IN THE LOW TO MID LEVELS OF THE ATMOSPHERE...AN ATLANTIC RIDGE OF
HIGH PRESSURE WILL SHIFT SOUTHWARD DOWN THE FLORIDA PENINSULA
OVERNIGHT. IN THE UPPER LEVELS OF THE ATMOSPHERE...A RIDGE OF HIGH
PRESSURE NEAR THE EAST COAST OF THE UNITED STATES WILL PROGRESS
EASTWARD INTO THE WESTERN ATLANTIC OCEAN TONIGHT. THE 00Z KKEY
SOUNDING IS MARGINALLY UNSTABLE AND EXTREMELY MOIST FOR THIS TIME OF
YEAR...WITH A PRECIPITABLE WATER (PWAT) VALUE JUST ABOVE ONE AND
THREE QUARTERS OF AN INCH. ATMOSPHERIC MOISTURE WILL DECREASE
OVERNIGHT. BY SUNRISE FRIDAY...PWAT VALUES WILL BE JUST OVER ONE AND
ONE HALF OF AN INCH...WHICH IS STILL ABOVE THE 75TH PERCENTILE FOR
THE MIDDLE OF APRIL. RAIN CHANCES TONIGHT WILL BE KEPT NEAR OR ABOVE
ALL NUMERICAL MODEL OUTPUT STATISTICS DUE TO THE UNSTABLE AND
EXCEPTIONALLY MOIST AIR MASS IN PLACE.

&&

.MARINE...
SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON THE COASTAL WATERS OF
THE ATLANTIC AND OFFSHORE GULF OF MEXICO OVERNIGHT UNTIL SUSTAINED
SOUTHEAST SURFACE WINDS OF 15 TO 20 KNOTS DECREASE TO 10 TO 15
KNOTS. NO ADVISORIES OR CAUTIONARY HEADLINES EXPECTED FRIDAY THROUGH
SUNDAY. SUSTAINED EAST TO SOUTHEAST SURFACE WINDS OF 15 TO 20 KNOTS
ARE POSSIBLE ON THE COASTAL WATERS OF THE FLORIDA STRAITS SUNDAY
NIGHT THROUGH AT LEAST TUESDAY NIGHT.

&&

.AVIATION...
OVERNIGHT...A PERIOD OF MVFR CIGS IS LIKELY AGAIN AT BOTH THE KEY
WEST AND MARATHON ISLAND TERMINALS BETWEEN 09Z AND 12Z. BRIEF
MVFR/IFR CIGS WILL BE POSSIBLE IN SCATTERED SHOWERS...WHICH MAY MOVE
ACROSS EITHER OR BOTH TERMINALS THROUGH THE OVERNIGHT HOURS. WINDS
WILL AVERAGE 10 TO 12 KNOTS FROM 140 DEGREES...GUSTING UP TO 25
KNOTS NEAR ANY SHOWERS.

&&

.CLIMATE...
THE LOW TEMPERATURE SO FAR TODAY AT KEY WEST INTERNATIONAL AIRPORT
IS 78 DEGREES. THE DAILY RECORD FOR WARMEST MINIMUM TEMPERATURE
MEASURED IN KEY WEST ON APRIL 11TH IS 78 DEGREES...SET IN 1995. THE
DAILY RECORD FOR WARMEST MINIMUM TEMPERATURE EVER RECORDED IN KEY
WEST ON APRIL 11TH WILL LIKELY BE TIED TODAY AS THE TEMPERATURE AT
KEY WEST INTERNATIONAL AIRPORT IS NOT EXPECTED TO DROP BELOW 78
DEGREES BY MIDNIGHT TONIGHT. TEMPERATURE RECORDS AT KEY WEST DATE
BACK TO 1872.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE/FIRE/CLIMATE/DIGITAL...BS
AVIATION.............................FUTTERMAN

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Apr 11, 10:35 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
1035 PM EDT THU APR 11 2013

FLZ076>078-GMZ031>035-042>044-052>055-072>075-121000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD
SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND
BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO
THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
20 TO 60 NM OUT-
1035 PM EDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...OVERNIGHT

ISOLATED THUNDERSTORMS WILL IMPACT THE FLORIDA KEYS...AS WELL AS
NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN. THE
PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL
AS OVER NEARSHORE AND OFFSHORE WATERS ADJACENT TO THE ISLAND CHAIN
FRIDAY AND FRIDAY NIGHT. THE PRIMARY THUNDERSTORM HAZARD WILL BE
CLOUD TO SURFACE LIGHTNING STRIKES.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SATURDAY THROUGH
TUESDAY NIGHT.

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE
FLORIDA STRAITS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BS

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.